Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 11, 1993, 8:46 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1993, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 11, 1993, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Craig County, OK, Nowata County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 120147 FFWTUL OKC035-105-120545- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT SUN JUL 11 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...CRAIG COUNTY...NOWATA COUNTY AT 843 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUING ACROSS MOST OF NOWATA AND CRAIG COUNTIES. RADAR ESTIMATES INDICATE THAT OVER 3 INCHES OF RAIN HAS FALLEN FROM CENTRAL NOWATA COUNTY INTO WESTERN CRAIG COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN ARE DRIFTING SLOWLY SOUTH AT AROUND 10 MILES AN HOUR AND HEAVY RAIN WILL PERSIST ACROSS MUCH OF NOWATA AND CRAIG COUNTIES UNTIL AT LEAST 1030 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:42 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 3:42 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 340 PM CDT SUN JUL 11 1993 TSTMS HV PERSISTED IN KS TODAY IN THE AXIS OF MAX UPR DFLNC. FIRST OTFLW BNDRY IN SE KS MIXED AWAY...BUT SAT PICS SHOW A SCND BNDRY ENTERNG NE OK ON A LN FM NR JLN INTO NRN OSAGE CO. TEMPS IN THE AREA ARE APCHNG THE CONVTV TEMP AND CU OUTSIDE OFFICE SHOWNG INCRSNG VERT DVLPMNT. THIS BNDRY SHUD ALSO MIX AWAY SOON AND MSTR CONVGNC IS NOT STG...BUT THERE IS AN OUTSIDE SHOT AT A STORM ON IN THE NEXT CPL OF HRS. CDFNT FM XTRM NW MO INTO THE SFC LOW OVR THE ERN OK PNHDL. A SFC TROF/OLD TSTM BNDRY XTNDS FM THE LOW INTO XTRM NCNTRL OK. MSTR CONVGNC IS MAXIMIZED ALG THE TROF IN NW OK WITH AN AXIS INTO THE TUL AREA. TSTMS ARE XPCTD TO DVLP NEXT FEW HRS IN NW OK OR SCNTRL/SW KS AS THE UPR DIFLNC AXIS SHIFTS SWD FM KS. WITH WK WNWRLY MID FLOW AND A WK CAP THE CONVCTN SHUD DVLP/MOV ESEWD TOWARD NE OK. THE AMNT OF AVAILABLE MSTR AND WK STEERNG FLOW SUGS A POTNL FOR LCLY HVY RNFL...HWEVR WK LLVL FLOW AND LACK OF A SIG SHRTWV MAY TEND TO INHIBIT THE AREAL EXTENT OF THE HVY RN IN NE OK AS WELL AS LIMIT THE LONGEVITY OF THE HVIER RN. WITH CAPES PROGD TO ARND 2000 J/KG (USNG MEAN LLVL CONDITNS) A PULSE SVR STORM IS PSBL TIL ARND SUNSET. WITH THE WNWRLY H5 FLOW THERE IS A SLGT CHC THAT A STORM CUD DRIFT AS FAR S AS ZONES 33 AND 34 LT TNGT...BUT WL HOLD POPS SHORT OF ZONE 40. THE CDFNT CUD JUST ENTER THE XTRM NRN PART OF THE FA LTR TNGT BFR LIFTNG NWD ON MON. IF CONVCTN DVLPS AS XPCD OUTFLOW BNDRIES WL PENETRATE DEEPER INTO THE FA. WL CONT A LOW POP FOR MON IN NE OK DUE TO THE PROXMITY OF THE BNDRIES...A FCST WK CAP AND A WEAKNESS IN THE H5 FIELD OVR OK. LLVL WIND PROGS INDCT DIFLNT FLOW IN SE OK MON SO WL KP POPS OUT OF THERE ON MON. WL NOT CONT POPS MON NITE AND TUES AS SFC FEATURES PULL N OF THE AREA...ALTHO THE WKNS IN THE H5 FIELD MAY PERSIST AND CUD RESULT IN ISLD CONVCTN IN THE AFTN AND EVES. TUL 072/091 074/094 075 4211 MLC 074/094 075/095 075 11-- BVO 068/091 071/094 XXX 4311 IDB 071/094 072/094 XXX 0--- /8 .OK...NONE.
In the hours before
Special weather statement, Jul 11, 6:21 PM CDT, 2 hours 25 minutes before
OKZ026>030-032-120030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 621 PM CDT SUN JUL 11 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF NORTHEAST OKLAHOMA... AT 610 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS CONTINUING TO DEVELOP AND INTENSIFY ACROSS PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORMS WERE IN WESTERN OSAGE COUNTY 4 MILES NORTHWEST OF BURBANK AND IN NORTHERN TULSA COUNTY BETWEEN SPERRY AND OWASSO. THESE STORMS WERE DRIFTING VERY SLOWLY NORTH AND WILL PRODUCE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. A WEATHER SPOTTER REPORTED 2 INCHES OF RAIN AND 40 TO 45 MILES AN HOUR WINDS AT 90TH STREET NORTH IN OWASSO. A LARGE SEVERE THUNDERSTORM WAS MOVING INTO NORTHERN KAY COUNTY OKLAHOMA FROM SOUTHERN KANSAS AND WILL LIKELY AFFECT PARTS OF OSAGE COUNTY BY AROUND 7 PM. THIS STORM WAS MOVING SOUTHEAST AT 20 MILES AN HOUR AND WAS PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 101 MILES AN HOUR WERE MEASURED AT WICHITA KANSAS WHEN THIS COMPLEX OF STORMS MOVED THROUGH. PERSONS IN NORTHEAST OKLAHOMA SHOULD CLOSELY MONITOR WEATHER CONDITIONS THIS EVENING AND MOVE TO INDOOR SHELTER IF A THUNDERSTORM APPROACHES. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 11, 6:23 PM CDT, 2 hours 23 minutes before
OKZ026>030-032-120030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 621 PM CDT SUN JUL 11 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF NORTHEAST OKLAHOMA... AT 610 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS CONTINUING TO DEVELOP AND INTENSIFY ACROSS PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORMS WERE IN WESTERN OSAGE COUNTY 4 MILES NORTHWEST OF BURBANK AND IN NORTHERN TULSA COUNTY BETWEEN SPERRY AND OWASSO. THESE STORMS WERE DRIFTING VERY SLOWLY NORTH AND WILL PRODUCE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. A WEATHER SPOTTER REPORTED 2 INCHES OF RAIN AND 40 TO 45 MILES AN HOUR WINDS AT 90TH STREET NORTH IN OWASSO. A LARGE SEVERE THUNDERSTORM WAS MOVING INTO NORTHERN KAY COUNTY OKLAHOMA FROM SOUTHERN KANSAS AND WILL LIKELY AFFECT PARTS OF OSAGE COUNTY BY AROUND 7 PM. THIS STORM WAS MOVING SOUTHEAST AT 20 MILES AN HOUR AND WAS PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 101 MILES AN HOUR WERE MEASURED AT WICHITA KANSAS WHEN THIS COMPLEX OF STORMS MOVED THROUGH. PERSONS IN NORTHEAST OKLAHOMA SHOULD CLOSELY MONITOR WEATHER CONDITIONS THIS EVENING AND MOVE TO INDOOR SHELTER IF A THUNDERSTORM APNPROACHES. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 11, 7:32 PM CDT, 1 hour 14 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 732 PM CDT SUN JUL 11 1993 TIME (CDT) COUNTY EVENT 710-715 PM WASHINGTON GOLFBALL SIZE HAIL IN BARTLESVILLE 719 PM OSAGE 60 MPH WINDS IN PAWHUSKA
Local storm report, Jul 11, 7:34 PM CDT, 1 hour 12 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 732 PM CDT SUN JUL 11 1993 TIME (CDT) COUNTY EVENT 710-715 PM WASHINGTON GOLFBALL SIZE HAIL IN BARTLESVILLE 719 PM OSAGE 60 MPH WINDS IN PAWHUSKA
Local storm report, Jul 11, 8:39 PM CDT, 7 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 839 PM CDT SUN JUL 11 1993 TIME (CDT) COUNTY EVENT 750 PM NOWATA DIME SIZE HAIL IN DELAWARE
Local storm report, Jul 11, 8:39 PM CDT, 7 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 839 PM CDT SUN JUL 11 1993 TIME (CDT) COUNTY EVENT 750 PM NOWATA DIME SIZE HAIL IN DELAWARE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 67 min |
| Jul 11, 7:48 PM CDT | Flash Flood Warning | TSA | Osage, Washington | 4 hr |
| Jul 11, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 63 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.